MAUDE Adverse Event Report: ATRIUM MEDICAL BLOOD BAG, ATS SELF-FILLING; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL BLOOD BAG, ATS SELF-FILLING; APPARATUS, AUTOTRANSFUSION
Model Number 2450
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that the blood bag would not open, it had to be pryed open.
 
Additional Manufacturer Narrative
The unit was received and inspected.The blood bag was found to be still in the un-deployed position and the line clamp was in the released position.There were no visible signs of damage, tears or holes in the blood bag.To determine the functionality of the returned blood bag the blood bag was compressed to lock it closed in the un-deployed state as it is shipped.The bottom of the blood bag was then triggered to open as stated in the instruction for use (ifu).The blood bag opened without issue to its full capacity.This functionality test was conducted several times without any issues deploying the blood bag, therefore the reported complaint was unable to be determined.A review of the device history records indicates that this lot of blood bags met all specifications.Clinical evaluation: the chest drain auto-transfusion system is used to collect autologous blood from the patient¿s pleural cavity or mediastinum for reinfusion purposes in postoperative and trauma blood loss management.The instructions for use (ifu) states users should be familiar with thoracic surgical procedures and techniques before using a chest drain and to please refer to all manufacturers¿ instructions for use, indications, contraindications, warnings and cautions for anticoagulant medications, microemboli filters, i.V.Blood administration sets, blood compatible infusion pumps and pressure infuser devices prior to use with this ats bag.
 
Event or Problem Description
N/a.

Brand Name
BLOOD BAG, ATS SELF-FILLING
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7754090
Report Number3011175548-2018-00866
Device Sequence Number173868
Product Code CAC
UDI-Device Identifier00650862124507
UDI-Public00650862124507
Combination Product (Y/N)N
Initial Reporter StateNC
PMA/510(K) Number
K883663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Model Number2450
Device Catalogue Number2450
Device Lot Number246248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight119